Alert archive / Arkansas / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 298, NWS Shreveport, LA

October 14, 20126 counties in Arkansas; McCurtain County, Oklahoma; Bowie County, Red River County, Texas

NWS Shreveport, LA issued this severe thunderstorm warning at Oct 14, 2012, 1:02 AM CDT for 6 counties in Arkansas; McCurtain County, Oklahoma; Bowie County, Red River County, Texas. It was in force for 58 min. 7 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Oct 14, 2012, 1:02 AM CDT (06:02 UTC)
Expired
Oct 14, 2012, 2:00 AM CDT
In force
58 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon

Counties Hempstead County, AR, Howard County, AR, Lafayette County, AR, Little River County, AR, Miller County, AR, Sevier County, AR, McCurtain County, OK, Bowie County, TX, Red River County, TX

The radar

The Shreveport radar (KSHV), 136 km from the middle of the area, began a volume at 06:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 14, 1:15 AM CDTTSTM WND DMGForeman, ARAT LEAST 4 TREES REPORTED DOWN ON THE WEST SIDE OF FOREMAN.
Oct 14, 1:30 AM CDTTSTM WND DMGAshdown, ARAT LEAST 20 TREES HAVE BEEN REPORTED DOWN ALONG THE NORTH AND NORTHEAST SIDE OF ASHDOWN.
Oct 14, 1:30 AM CDTTSTM WND DMGBen Lomond, ARLARGE TREE LIMB FELL AND DAMAGED POWERLINES AND A STREET LIGHT.
Oct 14, 1:30 AM CDTTSTM WND DMGTexarkana, ARA TREE SNAPPED AND FELL THROUGH THE TEXARKANA COUNTRY CLUB POOL HOUSE
Oct 14, 1:30 AM CDTTSTM WND GST 70Wilton, ARSEVERAL TREE LIMBS DOWN AROUND WILTON
Oct 14, 1:30 AM CDTHAIL 1.5Wilton, AR
Oct 14, 1:35 AM CDTTSTM WND DMG10 Wnw Fulton, ARSEVERAL TREES REPORTED DOWN ALONG A LINE FROM WILTON TO FULTON...NEAR MILLWOOD LAKE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this severe thunderstorm warning; the first came 13 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Oct 13, 10:15 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 6.0 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2012-10-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 6 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2012-10-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 147 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
6 J/kg
Mixed-layer CIN
-204 J/kg
Mixed-layer LCL
1377 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
147 m²/s²
0-3 km storm-relative helicity
254 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

660 
WUUS54 KSHV 140602
SVRSHV
ARC057-061-073-081-091-133-OKC089-TXC037-387-140700-
/O.NEW.KSHV.SV.W.0298.121014T0602Z-121014T0700Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
102 AM CDT SUN OCT 14 2012

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BOWIE COUNTY IN NORTHEAST TEXAS...
  THIS INCLUDES THE CITIES OF...WAKE VILLAGE...TEXARKANA...SIMMS...
  NEW BOSTON...
  SOUTHEASTERN RED RIVER COUNTY IN NORTHEAST TEXAS...
  SOUTHEASTERN MCCURTAIN COUNTY IN SOUTHEAST OKLAHOMA...
  HEMPSTEAD COUNTY IN SOUTHWEST ARKANSAS...
  THIS INCLUDES THE CITY OF HOPE...
  SOUTHEASTERN HOWARD COUNTY IN SOUTHWEST ARKANSAS...
  THIS INCLUDES THE CITY OF MINERAL SPRINGS...
  NORTH CENTRAL LAFAYETTE COUNTY IN SOUTHWEST ARKANSAS...
  LITTLE RIVER COUNTY IN SOUTHWEST ARKANSAS...
  THIS INCLUDES THE CITIES OF...FOREMAN...ASHDOWN...
  NORTHERN MILLER COUNTY IN SOUTHWEST ARKANSAS...
  THIS INCLUDES THE CITY OF TEXARKANA...
  SOUTHEASTERN SEVIER COUNTY IN SOUTHWEST ARKANSAS...

* UNTIL 200 AM CDT

* AT 1258 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THIS STORM WAS LOCATED 11
  MILES NORTHWEST OF DE KALB...OR 16 MILES NORTHEAST OF BOXELDER...
  AND MOVING EAST AT 65 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  ARKINDA...REDWATER...HOOKS...WINTHROP...RICHMOND...ALLEENE...
  NASH...WILTON...OGDEN...BEN LOMOND...MANDEVILLE...GENOA...
  SARATOGA...TOLLETTE...FULTON...GARLAND...WASHINGTON AND BLEVINS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS. SEEK 
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS!

&&

LAT...LON 3396 9356 3333 9361 3333 9477 3339 9483
      3338 9486 3376 9477 3393 9383
TIME...MOT...LOC 0602Z 256DEG 55KT 3366 9463

$$

20
4 follow-up statements
554 
WWUS54 KSHV 140610
SVSSHV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
110 AM CDT SUN OCT 14 2012

TXC387-140620-
/O.CAN.KSHV.SV.W.0298.000000T0000Z-121014T0700Z/
RED RIVER TX-
110 AM CDT SUN OCT 14 2012

...THE SEVERE THUNDERSTORM WARNING FOR RED RIVER COUNTY IS
CANCELLED...

LAT...LON 3396 9356 3333 9361 3333 9474 3371 9476
      3371 9474 3372 9476 3374 9475 3373 9478
      3376 9475 3393 9383
TIME...MOT...LOC 0610Z 256DEG 55KT 3367 9448

$$

ARC057-061-073-081-091-133-OKC089-TXC037-140700-
/O.CON.KSHV.SV.W.0298.000000T0000Z-121014T0700Z/
HEMPSTEAD AR-HOWARD AR-LAFAYETTE AR-LITTLE RIVER AR-MILLER AR-
SEVIER AR-MCCURTAIN OK-BOWIE TX-
110 AM CDT SUN OCT 14 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 AM CDT
FOR BOWIE...MCCURTAIN...SEVIER...MILLER...LITTLE RIVER...LAFAYETTE...
HOWARD AND HEMPSTEAD COUNTIES...

AT 108 AM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING QUARTER SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70
MPH.  THIS STORM WAS LOCATED 6 MILES SOUTHEAST OF TOM...OR 8 MILES
SOUTHWEST OF FOREMAN...MOVING EAST AT 65 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
ARKINDA...WALLACE...REDWATER...HOOKS...RED BANK...WINTHROP...ARDEN...
LEARY...RICHMOND...ALLEENE...NASH...WAKE VILLAGE...PINE PRAIRIE...
TEXARKANA...WILTON...ASHDOWN...OGDEN...BEN LOMOND...BROWNTOWN...
MANDEVILLE...GENOA...MILLWOOD...RED BLUFF...HOMAN...SARATOGA...BRIGHT
STAR...MINERAL SPRINGS...TOLLETTE...MCNAB...FULTON...HERVEY...
GARLAND...SPIRIT LAKE...BOYD...OZAN...WASHINGTON...OAKHAVEN...HOPE...
MCCASKILL AND BLEVINS

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS. SEEK 
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS!

&&

LAT...LON 3396 9356 3333 9361 3333 9474 3371 9476
      3371 9474 3372 9476 3374 9475 3373 9478
      3376 9475 3393 9383
TIME...MOT...LOC 0610Z 256DEG 55KT 3367 9448

$$

20
964 
WWUS54 KSHV 140630
SVSSHV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
130 AM CDT SUN OCT 14 2012

OKC089-140639-
/O.CAN.KSHV.SV.W.0298.000000T0000Z-121014T0700Z/
MCCURTAIN OK-
130 AM CDT SUN OCT 14 2012

...THE SEVERE THUNDERSTORM WARNING FOR MCCURTAIN COUNTY IS
CANCELLED...

LAT...LON 3396 9356 3333 9361 3333 9474 3363 9457
      3364 9454 3364 9456 3366 9455 3364 9452
      3362 9453 3363 9449 3378 9448 3381 9446
      3393 9383
TIME...MOT...LOC 0629Z 256DEG 55KT 3375 9412

$$

ARC057-061-073-081-091-133-TXC037-140700-
/O.CON.KSHV.SV.W.0298.000000T0000Z-121014T0700Z/
HEMPSTEAD AR-HOWARD AR-LAFAYETTE AR-LITTLE RIVER AR-MILLER AR-
SEVIER AR-BOWIE TX-
130 AM CDT SUN OCT 14 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 AM CDT
FOR BOWIE...SEVIER...MILLER...LITTLE RIVER...LAFAYETTE...HOWARD AND
HEMPSTEAD COUNTIES...

AT 125 AM CDT...USING DOPPLER RADAR...NATIONAL WEATHER SERVICE
METEOROLOGISTS CONTINUED TO DETECT A SEVERE THUNDERSTORM CAPABLE OF
PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
 THIS STORM WAS LOCATED NEAR WILTON...OR 6 MILES NORTHWEST OF
ASHDOWN...MOVING EAST AT 65 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
OGDEN...BEN LOMOND...MANDEVILLE...BROWNTOWN...GENOA...MILLWOOD...RED
BLUFF...HOMAN...SARATOGA...BRIGHT STAR...MINERAL SPRINGS...
TOLLETTE...MCNAB...FULTON...HERVEY...GARLAND...SPIRIT LAKE...BOYD...
OZAN...WASHINGTON...OAKHAVEN...HOPE...MCCASKILL AND BLEVINS

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

&&

LAT...LON 3396 9356 3333 9361 3333 9474 3363 9457
      3364 9454 3364 9456 3366 9455 3364 9452
      3362 9453 3363 9449 3378 9448 3381 9446
      3393 9383
TIME...MOT...LOC 0629Z 256DEG 55KT 3375 9412

$$

20
446 
WWUS54 KSHV 140641
SVSSHV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
141 AM CDT SUN OCT 14 2012

ARC057-061-073-081-091-133-TXC037-140700-
/O.CON.KSHV.SV.W.0298.000000T0000Z-121014T0700Z/
HEMPSTEAD AR-HOWARD AR-LAFAYETTE AR-LITTLE RIVER AR-MILLER AR-
SEVIER AR-BOWIE TX-
141 AM CDT SUN OCT 14 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 AM CDT
FOR BOWIE...SEVIER...MILLER...LITTLE RIVER...LAFAYETTE...HOWARD AND
HEMPSTEAD COUNTIES...

AT 137 AM CDT...USING DOPPLER RADAR...NATIONAL WEATHER SERVICE
METEOROLOGISTS CONTINUED TO DETECT A SEVERE THUNDERSTORM CAPABLE OF
PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
 THIS STORM WAS LOCATED NEAR SARATOGA...OR 9 MILES SOUTH OF MINERAL
SPRINGS...MOVING EAST AT 65 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
MCNAB...FULTON...HERVEY...GARLAND...SPIRIT LAKE...BOYD...OZAN...
WASHINGTON...OAKHAVEN...HOPE...MCCASKILL AND BLEVINS

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

&&

LAT...LON 3396 9356 3333 9361 3333 9474 3334 9474
      3359 9448 3388 9409 3393 9383
TIME...MOT...LOC 0641Z 256DEG 55KT 3378 9390

$$

20
160 
WWUS54 KSHV 140652
SVSSHV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
152 AM CDT SUN OCT 14 2012

ARC133-140702-
/O.CAN.KSHV.SV.W.0298.000000T0000Z-121014T0700Z/
SEVIER AR-
152 AM CDT SUN OCT 14 2012

...THE SEVERE THUNDERSTORM WARNING FOR SEVIER COUNTY IS CANCELLED...

LAT...LON 3396 9356 3333 9361 3333 9434 3379 9405
      3375 9404 3376 9396 3380 9397 3384 9401
      3390 9397
TIME...MOT...LOC 0652Z 255DEG 55KT 3383 9371

$$

ARC057-061-073-081-091-TXC037-140700-
/O.CON.KSHV.SV.W.0298.000000T0000Z-121014T0700Z/
HEMPSTEAD AR-HOWARD AR-LAFAYETTE AR-LITTLE RIVER AR-MILLER AR-
BOWIE TX-
152 AM CDT SUN OCT 14 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 AM CDT
FOR BOWIE...MILLER...LITTLE RIVER...LAFAYETTE...HOWARD AND HEMPSTEAD
COUNTIES...

AT 150 AM CDT...USING DOPPLER RADAR...NATIONAL WEATHER SERVICE
METEOROLOGISTS CONTINUED TO DETECT A SEVERE THUNDERSTORM CAPABLE OF
PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
 THIS STORM WAS LOCATED NEAR OZAN...OR 10 MILES SOUTHEAST OF
NASHVILLE...MOVING EAST AT 65 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
OAKHAVEN...HOPE...MCCASKILL AND BLEVINS

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

&&

LAT...LON 3396 9356 3333 9361 3333 9434 3379 9405
      3375 9404 3376 9396 3380 9397 3384 9401
      3390 9397
TIME...MOT...LOC 0652Z 255DEG 55KT 3383 9371

$$

20

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 13, 10:37 PM CDT, 2 hours 25 minutes earlier.

Area forecast discussion, Oct 13, 10:37 PM CDT, 2 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1037 PM CDT SAT OCT 13 2012

.DISCUSSION...

UPDATED ZONES TO ADD SEVERE THUNDERSTORM WATCH NUMBER 665 THAT
WILL BE VALID UNTIL 4 AM CDT FOR SOUTHEAST OKLAHOMA AND PARTS OF
NORTHEAST TEXAS...AND SOUTHWEST AND SOUTH CENTRAL ARKANSAS. ALSO
MADE SOME ADJUSTMENTS TO THE RAIN CHANCES AND INCLUSION OF MENTION
OF SEVERE WORDING. /06/

&&

.AVIATION...

BROKEN LINE OF STRONG TO SVR CONVECTION HAS DEVELOPED AHEAD OF AN
APPROACHING COLD FRONT ACROSS OK/TX. SCATTERED TSTMS HAVE ALSO
DEVELOPED AHEAD OF THE MAIN LINE. THIS ACTIVITY WILL CONTINUE TO
SPREAD EAST AND WILL LIKELY AFFECT KTYR/KGGG/KTXK VERY EARLY IN THE
06Z TAF PERIOD. TSTMS WILL THEN MOVE INTO THE REMAINDER OF THE
TERMINALS SUNDAY MORNING. CHANGED THUNDER REMARKS TO RAIN AFTER THE
FRONT PASSES. UPPER TROUGH AXIS WILL SHIFT EAST OF THE AREA BY
SUNDAY AFTERNOON. THIS SHOULD ALLOW FOR GRADUALLY CLEARING SKIES AND
WINDS VEERING TO THE NW THROUGH THE END OF THE TAF PERIOD. /09/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  70  84  57  83  53 /  60  50  10   0   0
MLU  68  82  58  82  52 /  30  50  10   0   0
DEQ  66  84  48  81  47 /  80  10   0   0   0
TXK  68  84  55  82  51 /  80  30   0   0   0
ELD  68  82  53  80  48 /  60  50   0   0   0
TYR  69  84  55  83  55 /  70  30   0   0   0
GGG  69  85  55  83  50 /  70  40   0   0   0
LFK  71  84  57  84  53 /  40  50  10   0   0

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

06/09
Hazardous weather outlook, Oct 13, 12:02 PM CDT, 13 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1202 PM CDT SAT OCT 13 2012

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-141100-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-
UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA-
NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-
FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-
HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-
SAN AUGUSTINE-SABINE TX-
1202 PM CDT SAT OCT 13 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND
NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

SHOWERS AND THUNDERSTORMS WILL INCREASE THIS AFTERNOON OVER CENTRAL
OKLAHOMA AND NORTH TEXAS...AHEAD OF A STRONG UPPER LEVEL STORM SYSTEM
THAT WILL SHIFT EAST INTO KANSAS AND WESTERN OKLAHOMA. THIS SYSTEM
WILL DRIVE A COLD FRONT SLOWLY SOUTHEAST ACROSS OKLAHOMA AND NORTHWEST
TEXAS. THESE SHOWERS AND THUNDERSTORMS WILL MOVE INTO SOUTHEAST
OKLAHOMA...EXTREME NORTHEAST TEXAS...AND ADJACENT SOUTHWEST ARKANSAS
BY MID TO LATE EVENING...BEFORE PROGRESSING SOUTHEAST INTO THE
REMAINDER OF SOUTHWEST ARKANSAS...NORTHWEST LOUISIANA...AND EAST TEXAS
AFTER MIDNIGHT. STRONG SHEAR AND FORCING AHEAD OF THE FRONT AND THIS
STORM SYSTEM MAY BE ENOUGH TO OVERCOME MARGINAL SURFACE INSTABILITY
THIS EVENING FOR THE DEVELOPMENT OF ISOLATED SEVERE THUNDERSTORMS OVER
PORTIONS OF NORTHEAST TEXAS...SOUTHEAST OKLAHOMA...AND ADJACENT
SOUTHWEST ARKANSAS...MAINLY NORTH OF A TYLER TEXAS...TO TEXARKANA AND
PRESCOTT ARKANSAS LINE. DAMAGING WINDS AND LOCALLY HEAVY RAINFALL WILL
BE THE PRIMARY THREATS...BUT AN ISOLATED TORNADO CAN NOT BE RULED OUT
OVER EXTREME NORTHEAST TEXAS AND SOUTHEAST OKLAHOMA. THESE STORMS
SHOULD GRADUALLY WEAKEN AFTER MIDNIGHT AS THE PRIMARY UPPER LEVEL
FORCING SHIFTS NORTHEAST OF THE AREA INTO THE MID MISSISSIPPI VALLEY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP SUNDAY
OVER EAST TEXAS...NORTH LOUISIANA...AND SOUTHCENTRAL ARKANSAS AHEAD OF
THE COLD FRONT...AS IT SLOWLY SHIFTS SOUTHEAST ACROSS THE REGION.
INSTABILITY WILL INCREASE AHEAD OF THE FRONT DURING THE DAY...WHICH
MAY RESULT IN ISOLATED STRONG THUNDERSTORMS. SHOULD THIS OCCUR...STRONG
GUSTY WINDS AND BRIEF HEAVY RAINFALL WILL BE POSSIBLE. THESE SHOWERS
AND THUNDERSTORMS WILL DIMINISH BY SUNDAY EVENING WITH THE PASSAGE OF
THE FRONT...WITH DRIER AIR FILTERING SOUTHEAST TO START THE NEW WORK
WEEK.

A CHANCE OF SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE WEDNESDAY NIGHT
AND THURSDAY MORNING...AHEAD OF ANOTHER COLD FRONT AND ASSOCIATED
UPPER LEVEL STORM SYSTEM THAT WILL PROGRESS SOUTHEAST ACROSS THE
PLAINS AND LOWER MISSISSIPPI VALLEY. HOWEVER...NO HAZARDOUS WEATHER IS
EXPECTED.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND AMATEUR
RADIO OPERATORS...MAY BE NEEDED TONIGHT ACROSS PORTIONS OF NORTHEAST
TEXAS...SOUTHEAST OKLAHOMA...AND SOUTHWEST ARKANSAS.

15

In the hours before

Special weather statement, Oct 13, 9:54 PM CDT, 3 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
954 PM CDT SAT OCT 13 2012

OKZ077-140345-
MCCURTAIN-
954 PM CDT SAT OCT 13 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 1045 PM CDT...FOR THE FOLLOWING
COUNTY...

IN SOUTHEAST OKLAHOMA...
     MCCURTAIN...

INCLUDING THE FOLLOWING LOCATIONS...
     BATTIEST...BEACHTON...BETHEL...GLOVER...HOCHATOWN...MOUNT
     HERMAN...PICKENS...PLUNKETVILLE...RINGOLD...RUFE...SHERWOOD...
     SLIM...SMITHVILLE...VALLIANT...WATSON AND WRIGHT CITY...

AT 953 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES
NORTH OF OCTAVIA TO 12 MILES WEST OF OCTAVIA TO CLOUDY...OR ALONG A
LINE EXTENDING FROM 28 MILES WEST OF MENA TO 27 MILES EAST OF CLAYTON
TO 20 MILES SOUTH OF CLAYTON...MOVING EAST AT 35 MPH.

DIME SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THESE
STORMS.

09
Special weather statement, Oct 13, 11:24 PM CDT, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1124 PM CDT SAT OCT 13 2012

ARZ050-OKZ077-TXZ096-140515-
MCCURTAIN-RED RIVER-SEVIER-
1124 PM CDT SAT OCT 13 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 1215 AM CDT...FOR THE FOLLOWING
COUNTIES...

IN SOUTHWEST ARKANSAS...
     SEVIER...
IN SOUTHEAST OKLAHOMA...
     MCCURTAIN...
IN NORTHEAST TEXAS...
     RED RIVER...

INCLUDING THE FOLLOWING LOCATIONS...
     GILLHAM...BROKEN BOW...IDABEL AND MANCHESTER...

AT 1120 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 13 MILES
SOUTH OF OCTAVIA TO 15 MILES NORTHWEST OF BROKEN BOW TO FORT
TOWSON...OR ALONG A LINE EXTENDING FROM 29 MILES NORTHWEST OF DE
QUEEN TO 32 MILES EAST OF HUGO TO 14 MILES EAST OF HUGO...MOVING EAST
AT 45 MPH.

WINDS 40 TO 50 MPH ARE EXPECTED WITH THESE STORMS.

09
Special weather statement, Oct 14, 12:16 AM CDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1216 AM CDT SUN OCT 14 2012

ARZ050-051-140600-
HOWARD-SEVIER-
1216 AM CDT SUN OCT 14 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 100 AM CDT...FOR THE FOLLOWING
COUNTIES...

IN SOUTHWEST ARKANSAS...
     HOWARD AND SEVIER...

INCLUDING THE FOLLOWING LOCATIONS...
     CENTER POINT...DE QUEEN...DIERKS...HORATIO...LOCKESBURG AND
     UMPIRE...

AT 1214 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM NEAR HORATIO...MOVING NORTHEAST AT 40
MPH.

PEA SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM.

20
Special weather statement, Oct 14, 12:21 AM CDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1221 AM CDT SUN OCT 14 2012

OKZ077-TXZ096-097-140600-
BOWIE-MCCURTAIN-RED RIVER-
1221 AM CDT SUN OCT 14 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 100 AM CDT...FOR THE FOLLOWING
COUNTIES...

IN SOUTHEAST OKLAHOMA...
     MCCURTAIN...
IN NORTHEAST TEXAS...
     RED RIVER AND BOWIE...

INCLUDING THE FOLLOWING LOCATIONS...
     IDABEL...BAGWELL...BOGATA AND CLARKSVILLE...

AT 1219 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM NEAR DEPORT...OR 13 MILES NORTHWEST
OF HAGANSPORT...MOVING NORTHEAST AT 65 MPH.

PEA SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM.

20
Local storm report, Oct 14, 12:56 AM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1256 AM CDT SUN OCT 14 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1245 AM     TSTM WND DMG     CLARKSVILLE             33.61N 95.06W
10/14/2012                   RED RIVER          TX   911 CALL CENTER

            TREES AND PHONE LINES DOWN IN CLARKSVILLE AND BOGODA.

&&

ASTEVENS

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 14, 12:26 AM CDTSevere Thunderstorm WarningSHVMcCurtain49 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2012Severe Thunderstorm Warnings in Texas, 2012Severe Thunderstorm Warnings in Oklahoma, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.